Gary Moller: [DipPhEd PGDipRehab PGDipSportMed(Otago)FCE Certified, Kordel's and Nutra-Life Certified Natural Health Consultant]. ICL Laboratories registered Hair Tissue Mineral Analysis and Medical Nutrition Consultant.

More than a thousand free articles with advice and commentary about health, fitness and medical matters.

Gary's new website

Monday, January 22, 2007

Warfarin linked with brain bleeds


"Warfarin is often prescribed to prevent blood clotting and help combat the most common type of stroke, known as ischemic stroke. However, warfarin itself has been linked to intracerebral brain hemorrhage, another type of stroke caused by ruptured blood vessels and subsequent bleeding in the brain." (Click on the title for the full article).
_________________________________
Gary Moller comments:
As with most medicines, the full extent of adverse side effects goes largely unnoticed. This is because there is usually no direct link between taking a drug and the adversity.

For example (A real one), a dentist may be conducting a routine tooth extraction to be horrified to find that a chunk of dead jaw bone comes out with the tooth! Of course this means the patient is in real trouble. The condition is called osteonecrosis for which there is no effective treatment. Tests are completed, specialists are consulted and there is no reason for this happening in a 50'ish patient. The only suspiscion the dentist has is that the patient has been taking Warfarin (rat poison) for a decade for a heart condition; but the association is dismissed by the experts.

Here is my take on what is happening: The Warfarin is causing micro-bleeding into the bone of the jaw. Why it shows mostly in the jaw is because the jaw is constantly stressed by the action of chewing on the teeth, thus causing the micro bleeds. Bone is very sensitive to bleeding - the delicate bone cells die off similar to what happens when taking biphosphenates that cause "Fossy Jaw".

My experience is that the majority of people I come across who have been placed on Warfarin need not be on it and non drugs strategies should first have been explored and exhausted.

If for example a patient has atrial fibrilations that may increase risk of a clot that might settle in the brain, how about a course of:
  • Fish oil plus vitamin E to stabilise the heart electrical activity and condition the blood to reduce clotting risk
  • A multi mineral with magnesium and calcium that relax the heart, nerves and stabilise blood pressure
  • A course to learn to breathe properly using the diaphragm and thus stabilise body PH - over-breathing is known to cause heart irregularities that can be so severe as to be mistaken for a heart attack
  • Sunbathing to increase vitmamin D levels to at least 120 nmol - low vit D is associated with heart disease (Have you had a blood test for your own vitamin D yet?)
Should these fail to brig about a resolution after about 21 days then the option of medication can be considered.


Post a Comment